hi My Mom is 78, has moderate alzheimers. Recently diagnosed with diabetes and urine infection. Started taking Amaryl (1/2 tablet of tiny pill for diabetes) and Amoxicillin (antibiotic) for infection. Before the diagnosis of diabetes, she was complaining of some heat within her body... by her collarbone and her back. It did feel slightly warm but everywhere else was cool. She is still feeling this "heat" after taking these meds now for 7 days but is now complaining that she does not feel well. Dr does not know what this heat is about. They did an EKG to check her heart which is fine. Finally the Dr gave her Lexapro because she seemed very sad, talking about cancer, death and feeling ill. Wasn't hungry or active much. She started Lexapro two days ago. She is still feeling this heat and still feeling ill. Mom can't explain it... Can depression make u feel like there is something else wrong? I know this all sounds wacky but i don't know what else to do except wait and see how she is in a few days. She is not in any pain. Dr said Lexapro takes about 2 weeks to be effective. Any comments would be welcome d.
Hi. I'm sorry to hear that your mom is having a rough time. I wouldn't think that the feeling of heat in certain parts of her body would be caused by depression. Did the doctor seem to think so? At any rate, as we get older and feel the decline of our abilities and feel sick, that is frequently depressing. Also, elderly people who are no longer able to take an active part in life, get out to see people, etc. can easily become depressed. I'm glad the doc has given her something for depression. And, yes, it would be at least (2) weeks before the AD med would take effect. Good luck! Fox
This is a complicated issue. yes, depression can cause you to feel physical symptoms. On the other hand, physical illnesses can cause you to feel depressed.
I was always "sickly" and my siblings used to accuse me of being a hypochondriac (which is actually a separate mental illness, but I digress). When I was diagnosed with depression, I almost completely stopped getting sick. It's as if since I didn't know I was depressed, it was coming out in all these other ways, and once I knew I was depressed, my brain convinced my body to quit acting up and behave itself.
I also found out this year that I can't digest wheat very well, and since then some other health problems have settled down too. So there could also be some larger underlying health issue like that with your mother.
Choose the devil you don't know.
Most people who suffer from depression also suffer from anxiety and/or panic, & they can cause you to feel all kinds of weird physical symptoms that are not anything serious. A lot of older people do have depression, stress & anxiety. If the doctors can find no reason for it, it probably is from anxiety. Be aware that you need to monitor her closely on the AD's they have given her for side effects. Older people who are not as active, do not disseminate the meds thru their bodies like younger people do & each of us has different side effects from AD meds. If she's lucky she won't have any, but please keep a close watch & ask her questions how it is affecting her.
Thank you all for replying. With the dr's approval, we did not give her the Amaryl (diabetes pill) this morning. I don't if it is a coincidence but she started to come out of her dark outlook in the afternoon. I am so happy. I am hoping that tomorrow she will feel even better. I have never experienced this before and it was scary. I hope and pray for all of you to feel better. take care =o)